MAUDE Adverse Event Report: MEDTRONIC COVIDIEN PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MEDTRONIC COVIDIEN PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation; however, return is anticipated.Without return of the device, no definitive conclusions can be drawn regarding the clinical observation.Should the device be returned or additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
Medtronic received information that during treatment of a right internal carotid artery, the pipeline device did not open distally.The pipeline was removed and a new pipeline of the same size was deployed successfully.No patient injury was reported.The aneurysm was irregular in shape, max diameter was 4.77 mm x 3.7 mm.The neck width was 2.8 mm.The proximal landing zone was 4 mm and the distal was 4.45 mm.The patient had moderate vessel tortuosity and the pipeline was deployed on a curve.
 
Additional Manufacturer Narrative
The pipeline braid and pipeline flex pushwire were returned for evaluation.The pipeline braid was returned detached from the pushwire; therefore, the distal and proximal ends of the braid were unable to be identified.The pipeline braid was observed to be fully open with both ends having slight fraying, and the middle section having no damages.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.Pushwire was observed bent.No other anomalies were observed.Based on the analysis findings, reported event details, and customer photos, the clinical observation could not be confirmed.We unable to definitively determine the cause for the reported experience.However, it is possible that the damaged braid and the patient¿s vessel anatomy (the bend) may have contributed to the reported issue.The pipeline flex pushwire was observed to be damaged.However, the cause for the damages could not be determined.Our instructions for use (ifu) indicates to: ¿begin to deliver the pipeline flex embolization device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Resheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.".
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MEDTRONIC COVIDIEN
9775 toledo
irvine CA 92618
MDR Report Key6527123
Report Number2029214-2017-00590
Device Sequence Number1641589
Product Code OUT
UDI-Device Identifier00847536016477
UDI-Public00847536016477
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2019
Device Model NumberPED-450-20
Device Catalogue NumberPED-450-20
Device Lot NumberA262805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by ManufacturerNot provided
05/17/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date06/13/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight123